MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171080470
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon ruptured and could not be retrieved.The patient presented with in-stent restenosis (isr) of a mildly tortuous iliac artery.A mustang balloon catheter was advanced to the target lesion and inflated to the rated burst pressure.After 1.5 minutes, the pressure dropped on the inflation device and there was blood inside the balloon catheter which indicated a balloon rupture.Retrieval of the balloon catheter was difficult.Angiography showed that the two radiopaque markers on the balloon moved independently of each other which suggested a non-longitudinal burst.An attempt to remove the balloon and sheath together resulted only in the retrieval of only the inner wire and sheath of the balloon catheter, while the majority of the ballon remain in situ.The balloon rupture had occurred at the proximal balloon segment.The patient was transferred to the operation room (or) for surgical removal.However, due to previously implanted vascular patches, extraction was difficult and ultimately unsuccessful.The vascular surgeon confirmed that blood flow was not obstructed by the retained ballon material, and it was left in place for the time being.There were no patient complications as a result of the event.The patient is at home and doing well.Flow in the leg was sufficient, and there was no extra procedure planned.
 
Event or Problem Description
It was reported that the balloon ruptured and could not be retrieved.The patient presented with in-stent restenosis (isr) of a mildly tortuous iliac artery.A mustang balloon catheter was advanced to the target lesion and inflated to the rated burst pressure.After 1.5 minutes, the pressure dropped on the inflation device and there was blood inside the balloon catheter which indicated a balloon rupture.Retrieval of the balloon catheter was difficult.Angiography showed that the two radiopaque markers on the balloon moved independently of each other which suggested a non-longitudinal burst.An attempt to remove the balloon and sheath together resulted only in the retrieval of only the inner wire and sheath of the balloon catheter, while the majority of the balloon remain in situ.The balloon rupture had occurred at the proximal balloon segment.The patient was transferred to the operation room (or) for surgical removal.However, due to previously implanted vascular patches, extraction was difficult and ultimately unsuccessful.The vascular surgeon confirmed that blood flow was not obstructed by the retained balloon material, and it was left in place for the time being.There were no patient complications as a result of the event.The patient is at home and doing well.Flow in the leg was sufficient, and there was no extra procedure planned.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned, and analysis was completed.The device was returned with the proximal section of the device inserted in the customer introducer sheath.A visual and tactile examination found the shaft of the device to have completely detached at two locations.The first shaft break was at approximately 700 mm distal from the distal end of the strain relief.The distal section that was detached was not returned, consisted of part of the balloon section, markerbands and tip.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified, located approximately 10mm distal of the proximal balloon bond.The proximal section of balloon was not returned along with part of shaft, markerbands and distal tip.The tip section of the device was not returned.A visual examination found the markerband to have completely detached from the device.The detached markerbands was not returned for analysis.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22947815
Report Number2124215-2025-58673
Device Sequence Number15718707
Product Code FGE
UDI-Device Identifier08714729793328
UDI-Public(01)08714729793328(17)280317(10)36090012
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171080470
Device Catalogue NumberH74939171080470
Device Lot Number0036090012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown